`a`

Modelling of interfaces in unsaturated porous media

Pages: 794 - 803, Issue Special, September 2007

 Abstract        Full Text (365.5K)              

Mario Ohlberger - Mathematisches Institut, Universität Freiburg, Herrmann-Herder-Str. 10, D-79104 Freiburg, Germany (email)
Ben Schweizer - Mathematisches Institut, Universität Basel, Rheinsprung 21, CH-4051 Basel, Switzerland (email)

Abstract: In this contribution we discuss interface conditions for unsaturated flow in porous media. Our aim is to provide a concise collection of the arguments that lead to the standard models for interfaces that either separate two porous media or a porous medium and void space. We furthermore present a regularization procedure for these interface conditions. In a singular limit, a nonlinear boundary condition of third kind can provide approximate solutions to the outflow condition of Signorini type.

Keywords:  Richards equation, unsaturated °ow, porous media, interface conditions.
Mathematics Subject Classification:  Primary: 76S05, 35K60, 35K65.

Received: September 2006;      Revised: July 2007;      Published: September 2007.